Alert archive / Maryland / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 528, NWS Baltimore/Washington

September 23, 2021Cecil County, Harford County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 23, 2021, 9:27 AM EDT for Cecil County, Harford County, Maryland. It was in force for 78 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2021, 9:27 AM EDT (13:27 UTC)
Expired
Sep 23, 2021, 10:45 AM EDT
In force
78 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cecil County, MD, Harford County, MD

The radar

The Dover AFB radar (KDOX), 85 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 9:30 AM EDTTSTM WND DMG2 E Scarboro, MDTWO TREES DOWN NEAR THE INTERSECTION OF CONOWINGO ROAD AND POOLE ROAD.
Sep 23, 9:37 AM EDTTSTM WND DMG3 Wnw Havre De Grace, MDTREE DOWN ON I-95 SOUTH PAST EXIT 89/MD-155 LEVEL ROAD AT MILE MARKER 87.0.
Sep 23, 10:40 AM EDTTSTM WND DMG2 Se Charlestown, MDTREE DOWN ON TURKEY POINT ROAD NEAR MCKINNEYTOWN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 1.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WUUS51 KLWX 231327
SVRLWX
MDC015-025-231445-
/O.NEW.KLWX.SV.W.0528.210923T1327Z-210923T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
927 AM EDT Thu Sep 23 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Harford County in northern Maryland...
  Cecil County in northeastern Maryland...

* Until 1045 AM EDT.

* At 927 AM EDT, severe thunderstorms were located along a line
  extending from Delta to near Chestertown, moving northeast at 25
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Elkton, Aberdeen, Havre De Grace, Aberdeen Proving Ground, Calvert,
  Bel Air South, Bel Air North, Riverside, North East, Rising Sun,
  Perryman, Charlestown, Cecilton, Blake, Bohemias Mills, West
  Nottingham, Bay View, Lombard, Richardsmere and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3938 7582 3936 7588 3938 7596 3937 7598
      3938 7605 3937 7606 3952 7600 3954 7606
      3949 7611 3947 7607 3944 7605 3930 7626
      3972 7645 3972 7579 3938 7577
TIME...MOT...LOC 1327Z 221DEG 20KT 3974 7633 3926 7610 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
2 follow-up statements
172 
WWUS51 KLWX 231347
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
947 AM EDT Thu Sep 23 2021

MDC015-025-231445-
/O.CON.KLWX.SV.W.0528.000000T0000Z-210923T1445Z/
Harford MD-Cecil MD-
947 AM EDT Thu Sep 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR EASTERN HARFORD AND CECIL COUNTIES...

At 946 AM EDT, severe thunderstorms were located along a line
extending from near Holtwood to near Kennedyville, moving east at 25
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Elkton, Aberdeen, Havre De Grace, Aberdeen Proving Ground, Calvert,
North East, Rising Sun, Perryman, Charlestown, Cecilton, Warwick,
Zion, Blake, Barksdale, Bohemias Mills, West Nottingham, Octoraro,
Brantwood, Fair Hill and Glen Westover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3938 7582 3936 7588 3938 7596 3937 7598
      3938 7605 3952 7600 3954 7606 3949 7611
      3947 7607 3944 7606 3936 7617 3936 7618
      3972 7628 3972 7579 3938 7577
TIME...MOT...LOC 1346Z 270DEG 20KT 3981 7625 3933 7602 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
356 
WWUS51 KLWX 231400
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1000 AM EDT Thu Sep 23 2021

MDC025-231410-
/O.CAN.KLWX.SV.W.0528.000000T0000Z-210923T1445Z/
Harford MD-
1000 AM EDT Thu Sep 23 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARFORD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3938 7582 3936 7588 3938 7596 3937 7598
      3938 7605 3952 7600 3954 7606 3962 7615
      3965 7616 3969 7622 3972 7623 3972 7579
      3938 7577
TIME...MOT...LOC 1400Z 221DEG 20KT 3986 7619 3938 7596 

$$

MDC015-231445-
/O.CON.KLWX.SV.W.0528.000000T0000Z-210923T1445Z/
Cecil MD-
1000 AM EDT Thu Sep 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR CECIL COUNTY...

At 1000 AM EDT, severe thunderstorms were located along a line
extending from near Quarryville to near Cecilton, moving northeast at
25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Elkton, Calvert, North East, Rising Sun, Charlestown, Cecilton,
Warwick, Zion, Blake, Barksdale, Bohemias Mills, West Nottingham,
Octoraro, Brantwood, Fair Hill, Glen Westover, Bay View, Lombard,
Richardsmere and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3938 7582 3936 7588 3938 7596 3937 7598
      3938 7605 3952 7600 3954 7606 3962 7615
      3965 7616 3969 7622 3972 7623 3972 7579
      3938 7577
TIME...MOT...LOC 1400Z 221DEG 20KT 3986 7619 3938 7596 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 4:01 AM EDT, 5 hours 26 minutes earlier.

Area forecast discussion, Sep 23, 4:01 AM EDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
401 AM EDT Thu Sep 23 2021

.SYNOPSIS...
A strong cold front associated with an area of low pressure
over the Great Lakes will continue to push through the region
this morning through this afternoon, resulting in periods of
heavy rainfall, gusty showers, and embedded thunderstorms. High
pressure returns Friday into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A strong, negatively tilted, trough is pushing east out of the Great
Lakes/Ohio Valley, with an occluding surface low over Lake Erie. The
attendant cold front is gradually working its way across our region.
Frontal progression has been a couple hours quicker than originally
anticipated, with the current position from north-central MD
extending southward towards Richmond. This is clearly evident on
radar imagery as well as surface obs with an obvious wind shift and
much cooler temps in its wake.
This should help speed up the end of precip today, and perhaps limit
severe potential for portions of the area.

Regarding the flood threat, some very impressive north-south
training elements along/ahead of the front have been developing this
morning amidst the very moist air mass ahead of the front. Flooding
has been the main threat with the convective line at this time, but
only in isolated spots. Expect tropical downpours to continue as the
front passes this morning, with potential for more isolated
instances of flooding/flash flooding. Have allowed the Flash Flood
Watch for areas south and west to end early, with northern/eastern
areas remaining in for now. These will gradually be pulled from west
to east today.

As for severe potential, it remains non-zero. There is an abundance
of shear along/ahead of the front, as well as a tongue of around 500
J/kg of MUCAPE along/east of the I-95 corridor, so will have to
watch that area in particular for severe potential. Already seeing a
few of the stronger cells trying to tap into this shear and spin a
little aloft. Will see how this evolves as this line pushes east.
This is expected to gradually increase through the morning and push
further up into northeast MD. Think this is where the greatest
severe potential lies today. Given the impressive low- level shear
and just enough CAPE, can't rule out an isolated tornado or some
damaging wind gusts.

Think the worst of this system departs by late morning/early
afternoon at the latest. However, lingering anafrontal showers will
remain behind the front for several more hours into the evening
perhaps for areas east of I-95. High pressure will then start to
build into the region this afternoon into tonight, with dry
conditions returning for all by the late afternoon/early evening. In
the wake of the cold front, much cooler temperatures are expected
overnight tonight, with lows dipping into the upper 40s to mid 50s
(with lower values closer to 40 out west).

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Dry and seasonably cool on Friday with highs in the low to mid 70s
as high pressure builds towards the region. This will continue into
Friday night as well, with temps even a touch cooler than Thursday
night.

Temps start to moderate a bit on Saturday as high pressure sets of
to our southwest. Temperatures won't increase much, with highs
closer to the mid 70s. With winds out of the southwest, temps
overnight will trend upwards as well, increasing a few degrees
compared to previous nights.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will dominate over the region early next week with
near or slightly below normal temperatures and dry conditions.
Temperatures will moderate Tuesday as the aforementioned high shifts
offshore and winds turning a touch more southerly. Tuesday will also
feature our next chance of precipitation as a weak cold front drops
southward toward the region. Latest guidance depicts scant moisture
with this front, so will maintain low end chance POPs in the
forecast for now. Cooler conditions return toward the middle of next
behind the front as Canadian high pressure builds to our north.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
A strong cold front is moving across the region at this hour,
having already cleared MRB, CHO, and IAD. Approaching DCA
rather quickly, so a wind shift out of the west is coming a bit
sooner than initially thought overall. Along the front is also a
line of heavy showers with embedded thunderstorms. This line
will slowly push from west to east this morning, impacting KBWI
and KMTN shortly after daybreak. CIGs have actually started to
improve a touch early as well, with many spots in the MVFR range
rather than IFR. Winds will then shift from the south to north
by mid morning as the front pushes through the area.

VFR conditions return for Thursday afternoon/night through
Saturday as high pressure builds towards the area. A weak
frontal passage will likely result in a wind shift from south to
west Saturday night.

VFR conditions expected Sunday through Monday as light westerly
winds and dry conditions prevail.

&&

.MARINE...
Gale Warnings continue through the early afternoon for the
lower Tidal Potomac and the Chesapeake Bay. A Small Craft
Advisory remains in effect for the upper and middle Tidal
Potomac. As a strong cold front continues to track eastward,
gusty showers and thunderstorms are likely where the issuance of
SMWs may be required, and even the potential for an isolated
waterspout.

Northerly winds are expected to develop after the front moves
through the region by Thursday afternoon and persist into Friday.
Additional SCA was issued to cover this threat starting late
tonight. SCA gusts possible in S channeling ahead of a front
Sat PM before becoming NW with SCA gusts possible thru Sun.

Borderline SCA conditions possible Sunday under a westerly wind
regime as high pressure builds mainly south of the waters. The
gradient will relax Sunday night into Monday with continued light
westerly breezes.

&&

.TIDES/COASTAL FLOODING...
Tidal anomalies continue to run high thanks to strong onshore winds
ahead of an approaching cold front. As a result, minor to moderate
tidal flooding is occurring or forecast this morning at all tidal
locations. Confidence in additional tidal flooding with subsequent
high tide cycles this afternoon and evening decreases as winds will
turn offshore as the front slowly crosses the area today. Additional
updates to the forecast will certainly be needed later this morning
as the timing of the front and wind shift becomes clearer, allowing
anomalies to back off.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 2 PM EDT this afternoon for DCZ001.
     Coastal Flood Advisory until noon EDT today for DCZ001.
MD...Flash Flood Watch until 2 PM EDT this afternoon for MDZ005-006-
     008-011-503>508.
     Flash Flood Watch until 8 AM EDT this morning for MDZ003-004.
     Coastal Flood Advisory until 8 AM EDT this morning for MDZ016.
     Coastal Flood Warning until 7 AM EDT this morning for MDZ017.
     Coastal Flood Advisory until 7 AM EDT this morning for MDZ018.
     Coastal Flood Advisory until 4 PM EDT this afternoon for
     MDZ508.
     Coastal Flood Warning until noon EDT today for MDZ014.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     MDZ011.
VA...Flash Flood Watch until 2 PM EDT this afternoon for VAZ053-054-
     506.
     Flash Flood Watch until 8 AM EDT this morning for VAZ505.
     Coastal Flood Advisory until 8 AM EDT this morning for VAZ057.
     Coastal Flood Advisory until noon EDT today for VAZ054.
WV...Flash Flood Watch until 8 AM EDT this morning for WVZ051>053.
MARINE...Small Craft Advisory until 9 PM EDT this evening for ANZ535-
     536.
     Flash Flood Watch until 2 PM EDT this afternoon for ANZ535.
     Small Craft Advisory from noon today to 5 AM EDT Friday for
     ANZ530>533-538>542.
     Gale Warning until noon EDT today for ANZ530>534-537>543.
     Small Craft Advisory from noon today to 10 AM EDT Friday for
     ANZ534-537-543.

&&

SYNOPSIS...CJL
NEAR TERM...CJL
SHORT TERM...CJL
LONG TERM...BKF
AVIATION...BKF/CJL
MARINE...BKF/CJL
TIDES/COASTAL FLOODING...BKF
Hazardous weather outlook, Sep 23, 5:15 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
515 AM EDT Thu Sep 23 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-240915-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
515 AM EDT Thu Sep 23 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for portions of the DC and
Baltimore metro areas through early this afternoon.

Coastal Flood Warnings are in effect for Anne Arundel and St.
Mary's counties this morning.

A Gale Warning is in effect for the lower tidal Potomac River and
the Chesapeake Bay and adjoining estuaries north of Smith Point
Virginia through noon.

Severe thunderstorms are possible today. The main threats are
damaging wind gusts or an isolated tornado.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-240915-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
515 AM EDT Thu Sep 23 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

Flash Flood Watch continues through 8 AM Thursday for portions of
northern Virginia, the eastern West Virginia panhandle, and
north and central Maryland.

Severe thunderstorms are possible Thursday east of the Blue Ridge
and Catoctin Mountains. The main threats are damaging wind gusts
or an isolated tornado.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

MDZ001-501-502-VAZ503-504-WVZ501>506-240915-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
515 AM EDT Thu Sep 23 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CJL

In the hours before

Local storm report, Sep 23, 8:48 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
848 AM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     3 WNW COCKEYSVILLE      39.50N  76.68W
09/23/2021                   BALTIMORE          MD   TRAINED SPOTTER

            LARGE TREES AND BRANCHES WERE BLOWN DOWN NEAR
            COCKEYSVILLE, INCLUDING NEAR BEAVER DAM ROAD.

&&

EVENT NUMBER LWX2105996

DH
Local storm report, Sep 23, 8:54 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
854 AM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     FLOOD            1 SW CHAPTICO           38.36N  76.79W
09/23/2021                   ST. MARYS          MD   DEPT OF HIGHWAYS

            MD-238 MADDOX ROAD WAS CLOSED DUE TO FLOODING SOUTH OF
            HURRY ROAD.

&&

EVENT NUMBER LWX2105997

DH
Local storm report, Sep 23, 8:56 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 AM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     FLOOD            2 WNW ANNANDALE         38.85N  77.24W
09/23/2021                   FAIRFAX            VA   BROADCAST MEDIA

            WOODBURN ROAD WAS CLOSED DUE TO FLOODING AT ACCOTINK
            CREEK NEAR ROBEY AVENUE.

&&

EVENT NUMBER LWX2105998

DH
Local storm report, Sep 23, 9:10 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
910 AM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     FLOOD            DAWSONVILLE             39.13N  77.34W
09/23/2021                   MONTGOMERY         MD   MESONET

            THE STREAM GAUGE ON SENECA CREEK AT DAWSONVILLE REACHED
            FLOOD STAGE.

&&

EVENT NUMBER LWX2105999

DH
Local storm report, Sep 23, 9:16 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
916 AM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLOOD            ROCK CREEK - SHERRILL D 38.97N  77.04W
09/23/2021                   DISTRICT OF COLUMB DC   MESONET

            THE STREAM GAUGE ON ROCK CREEK AT SHERRILL DRIVE
            REACHED FLOOD STAGE.

&&

EVENT NUMBER LWX2106000

DH
Local storm report, Sep 23, 9:21 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
921 AM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     MARINE TSTM WIND 14 ENE DARES BEACH      38.60N  76.27W
09/23/2021  E55 MPH          ANZ541             MD   MESONET

            KIM DR

&&

EVENT NUMBER LWX2106001

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:25 AM EDTCoastal Flood AdvisoryLWXCharles8 hr
Sep 23, 2:02 AM EDTAreal Flood WarningLWXFrederick, Washington10 hr
Sep 23, 2:34 AM EDTFlash Flood Warning Considerable damage threatLWXFrederick, Washington3 hr
Sep 23, 3:47 AM EDTAreal Flood WarningLWXMontgomery12 hr
Sep 23, 3:53 AM EDTAreal Flood WarningLWXCarroll, Frederick17 hr
Sep 23, 4:17 AM EDTFlash Flood Warning Considerable damage threatLWXFrederick3 hr
Sep 23, 4:41 AM EDTAreal Flood WarningLWXHoward, Montgomery9 hr
Sep 23, 5:35 AM EDTAreal Flood WarningLWXCarroll, Frederick6 hr
Sep 23, 7:08 AM EDTRiver Flood WarningLWXMontgomery16 hr
Sep 23, 7:56 AM EDTSevere Thunderstorm WarningLWXBaltimore, Harford22 min
Sep 23, 8:04 AM EDTAreal Flood WarningLWXAnne Arundel, Baltimore, Harford, Howard, Montgomery, Prince George's and 1 more10 hr
Sep 23, 9:02 AM EDTAreal Flood WarningLWXCecil9 hr
Sep 23, 12:11 PM EDTAreal Flood WarningLWXFrederick5 hr
Sep 23, 1:18 PM EDTRiver Flood WarningLWXFrederick25 hr
Sep 23, 2:15 PM EDTCoastal Flood AdvisoryLWXCharles6 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.